Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Apr 28, 2013, 2:42 PM MDT for Garfield County, Petroleum County, Phillips County, Montana. It took effect at Apr 29, 2013, 12:00 PM MDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2013, 2:42 PM MDT (20:42 UTC)
- In effect from
- Apr 29, 2013, 12:00 PM MDT
- Expired
- Apr 29, 2013, 10:57 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:31 PM MDT | NON-TSTM WND GST 55 | 5 Wnw Landusky, MT | |
| Apr 29, 4:53 PM MDT | NON-TSTM WND GST 65 | 11 Ene Zortman, MT | MALTA SOUTH DOT SITE ON US 191 MP 122 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555 WWUS75 KGGW 282042 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 242 PM MDT SUN APR 28 2013 MTZ016-021-022-060-291000- /O.NEW.KGGW.HW.W.0002.130429T1800Z-130430T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... ZORTMAN 242 PM MDT SUN APR 28 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT. * TIMING...NOON MONDAY THROUGH MIDNIGHT MONDAY NIGHT. * WINDS...WEST TO NORTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS WILL POSE HAZARDS TO TRAVEL DURING THIS TIME...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG HIGHWAY 191. MOTORISTS AND PEDESTRIANS ALIKE SHOULD BE CAUTIOUS OF SUDDEN WIND GUSTS. DOWNED TREE LIMBS AND OTHER DEBRIS MAY ALSO POSE AS HAZARDS TO THOSE OUT IN ABOUT. WINDS AT THESE SPEEDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION AT THIS TIME TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN BECOME LOFTED BY HIGH WINDS. && $$ MTZ017-023-291000- /O.NEW.KGGW.LW.Y.0002.130429T1800Z-130430T0600Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 242 PM MDT SUN APR 28 2013 ...LAKE WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT. * TIMING...NOON MONDAY THROUGH MIDNIGHT MONDAY NIGHT. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL PROVIDE FOR ROUGH OPEN WATERS ON SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
4 follow-up statements
686 WWUS75 KGGW 290929 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 329 AM MDT MON APR 29 2013 MTZ016-021-022-060-292200- /O.CON.KGGW.HW.W.0002.130429T1800Z-130430T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... ZORTMAN 329 AM MDT MON APR 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * TIMING...NOON MONDAY THROUGH MIDNIGHT TONIGHT. * WINDS...WEST TO NORTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS WILL POSE HAZARDS TO TRAVEL DURING THIS TIME...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG HIGHWAY 191. MOTORISTS AND PEDESTRIANS ALIKE SHOULD BE CAUTIOUS OF SUDDEN WIND GUSTS. DOWNED TREE LIMBS AND OTHER DEBRIS MAY ALSO POSE AS HAZARDS TO THOSE OUT IN ABOUT. WINDS AT THESE SPEEDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION AT THIS TIME TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN BECOME LOFTED BY HIGH WINDS. && $$ MTZ017-023-292200- /O.CON.KGGW.LW.Y.0002.130429T1800Z-130430T0600Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 329 AM MDT MON APR 29 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL PROVIDE FOR ROUGH OPEN WATERS ON SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
198 WWUS75 KGGW 292038 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 238 PM MDT MON APR 29 2013 MTZ016-021-022-060-300600- /O.CON.KGGW.HW.W.0002.000000T0000Z-130430T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... ZORTMAN 238 PM MDT MON APR 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...NOW THROUGH MIDNIGHT TONIGHT. * WINDS...WEST TO NORTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS WILL POSE HAZARDS TO TRAVEL DURING THIS TIME...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG HIGHWAY 191. MOTORISTS AND PEDESTRIANS ALIKE SHOULD BE CAUTIOUS OF SUDDEN WIND GUSTS. DOWNED TREE LIMBS AND OTHER DEBRIS MAY ALSO POSE AS HAZARDS TO THOSE OUT AND ABOUT. WINDS AT THESE SPEEDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION AT THIS TIME TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN BECOME LOFTED BY HIGH WINDS. && $$ MTZ017-023-300600- /O.CON.KGGW.LW.Y.0002.000000T0000Z-130430T0600Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 238 PM MDT MON APR 29 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL PROVIDE FOR ROUGH OPEN WATERS ON SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
742 WWUS75 KGGW 300255 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 855 PM MDT MON APR 29 2013 MTZ016-021-022-060-300600- /O.EXB.KGGW.LW.Y.0002.130430T0600Z-130501T0300Z/ /O.CON.KGGW.HW.W.0002.000000T0000Z-130430T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... ZORTMAN 855 PM MDT MON APR 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT TUESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...STRONG WINDS UP TO 40 MPH WILL DIMINISH BY MIDNIGHT...BUT WILL REMAIN ELEVATED 15 TO 25 MPH THROUGH TUESDAY. * IMPACTS...BEFORE MIDNIGHT...STRONG WINDS WILL POSE A HAZARD TO TRAVEL AND FROM FALLEN TREE LIMBS AND BLOWN DEBRIS. WINDS ACROSS FORT PECK LAKE WILL REMAIN STRONG THROUGH TUESDAY WITH ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ MTZ017-023-300600- /O.EXT.KGGW.LW.Y.0002.000000T0000Z-130501T0300Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 855 PM MDT MON APR 29 2013 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT TUESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT TUESDAY. * TIMING...NOW THROUGH EARLY TUESDAY EVENING. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL GENERATE ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
297 WWUS75 KGGW 300457 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1057 PM MDT MON APR 29 2013 MTZ016-021-022-060-301200- /O.CAN.KGGW.HW.W.0002.000000T0000Z-130430T0600Z/ /O.EXT.KGGW.LW.Y.0002.130430T0457Z-130501T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... ZORTMAN 1057 PM MDT MON APR 29 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. THE LAKE WIND ADVISORY IS IN EFFECT UNTIL 9 PM MDT TUESDAY. WINDS ACROSS THE AREA HAVE DECLINED TO BELOW 30 MPH AND ARE NOT EXPECTED TO INCREASE...THUS THE HIGH WIND WARNING IS CANCELLED. WINDS REMAIN STRONG ENOUGH FOR DANGEROUS WAVES ON FORT PECK LAKE THROUGH TUESDAY. * TIMING...NOW THROUGH EARLY TUESDAY EVENING. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL GENERATE ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ MTZ017-023-301200- /O.CON.KGGW.LW.Y.0002.000000T0000Z-130501T0300Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 1057 PM MDT MON APR 29 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY. * TIMING...NOW THROUGH EARLY TUESDAY EVENING. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL GENERATE ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 28, 9:53 AM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 28, 9:53 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 953 AM MDT SUN APR 28 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY... UPDATE...INCREASED WINDS IN A FEW LOCATIONS BASED ON CURRENT OBSERVATIONS FOR LATE THIS MORNING. OTHERWISE...FORECAST FOR TODAY IN PRETTY GOOD SHAPE. MAIN CONCERN FOR THE SHORT TERM WILL BE THE POSSIBILITY FOR STRONG GUSTY WINDS TOMORROW AFTERNOON AND EVENING BEHIND THE NEXT COLD FRONTAL PASSAGE. WILL TAKE A LOOK AT THE MOST RECENT GUIDANCE AND CLOSELY EVALUATE THIS POTENTIAL WITH THE AFTERNOON PACKAGE. MALIAWCO PREVIOUS SHORT TERM DISCUSSION... WESTERLY FLOW IN THE UPPER LEVELS CONTINUES THIS MORNING. WIND CONTINUES TO DIMINISH ACROSS THE REGION EARLY THIS MORNING...HOWEVER TEMPERATURES HAVE CONTINUED TO STAY IN THE 50S FOR NORTHEAST MONTANA. THE SURFACE FRONT HAS MOVED THROUGH MEDICINE HAT AND SWIFT CURRENT THEREFORE THE COLD AIR IS ALMOST TO THE INTERNATIONAL BORDER AND WILL MAKE IT/S MOVE THROUGH THE REGION THIS MORNING. TODAY MUCH COOLER THAN YESTERDAY FOR THE AREA WITH ANY CONVECTION REMAINING ALONG THE SOUTHERN BORDER OF THE FORECAST AREA. TONIGHT THE SECOND AND STRONG PUSH OF COLD AIR STARTS MOVING TOWARDS THE REGION FROM THE NORTH PRAIRIES OF ALBERTA AND SASKATCHEWAN. IT WILL PUSH THROUGH LATE ON MONDAY AND INTO TUESDAY FOR MUCH COLDER CONDITIONS FOR THE REGION. MONDAY AFTERNOON AND EVENING HAS ENOUGH ENERGY FOR THUNDERSTORMS IN THE EASTERN AND SOUTHERN SECTION OF THE FORECAST AREA. ISSUES WITH THIS FRONTAL PASSAGE WILL BE WINDS MONDAY AFTERNOON AND EVENING. LAKE WIND ADVISORY LOOKS LIKE A HIGH PROBABILITY... HIGH WIND PRODUCTS ARE POSSIBLE WITH COLD AIR ADVECTION ASSISTING WITH THE MIXING... HOWEVER THE TIMING IS GOING TO BE KEY. FOR NOW WILL NOT GET OVER EXCITED WITH A HIGH WIND WATCH SINCE THE TIMING LOOKS TO BE THE EVENING HOURS WITH THE STRONGEST PUSH OF COLD AIR. DO EXPECT TO SEE 45 MPH GUSTS WITH SOME 55 MPH AT A FEW SELECTED GUSTY SPOTS. PRECIPITATION SHOULD BE RAIN...THEN MONDAY NIGHT SLOWLY MIX AND CHANGE OVER TO SNOW. DO EXPECT JUST A DUSTING OF SNOW THAT WILL QUICKLY MELT ON THE WARMER GROUND. PROTON .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... EXTENDED FORECAST PERIOD BEGINS AS THE NORTHERN ROCKIES AND ADJACENT NORTHERN HIGH PLAINS REGIONS ARE FOUND WITHIN THE LOW PRESSURE TROUGH IN THE PROCESS OF DEEPENING AND DESCENDING SOUTHWARD. THIS REGIME FOR OUR CWA WILL PERSIST THROUGH EARLY FRIDAY MORNING. ENOUGH OF THE ENERGY AND MOISTURE AND LIFT WILL BE SCATTERED OUT AND REMOVED AWAY FROM THE AREA TO WARRANT ONLY SCATTERED SILENT POPS. BEGINNING EARLY FRIDAY MORNING AND LASTING THROUGH THE WEEKEND...TWO VERY INTERESTING THINGS TAKE PLACE. THIS DEEP CANADIAN TROUGH CONTINUES TO DIG SOUTHEASTWARD AND THEN PROCEEDS TO PINCH OFF A LARGE AND TIGHTLY CLOSED LOW PRESSURE SYSTEM WHICH STALLS OVER THE LOWER MISSOURI RIVER VALLEY. THE FAR NORTHWESTERN EXTENT OF THIS COLDER AIR MASS AND LOW PRESSURE SYSTEM MAY JUST BARELY BRUSH UP AGAINST OUR SOUTHEASTERN ZONES TO BRING SOME COOLER TEMPERATURES AND SPRINKLES...BUT IT SEEMS THESE EFFECTS WILL BE LIGHT AT BEST. ON THE OTHER HAND...A STRONG PACIFIC RIDGE WILL PUSH INTO THE REGION FROM THE WEST AND DRIVE THE TEMPERATURES COMFORTABLY HIGH...ESPECIALLY FOR OUR WESTERN CWA ZONES. OVERALL EXPECT A VERY DRY FORECAST PERIOD WITH MODERATE TEMPERATURES. BY DAY 8 OF THE FORECAST...ENOUGH MODEL AND RUN TO RUN DISCREPANCIES EXIST TO LOWER FORECAST CONFIDENCE SIGNIFICANTLY. BMICKELSON && .AVIATION... VFR CONDITIONS. WEST WINDS WILL TURN AROUND TO THE SOUTHEAST TONIGHT THEN BECOME VERY STRONG FROM THE WEST BY MONDAY AFTERNOON. && .FIRE WEATHER... A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AFTERNOON AND EVENING FOR STRONG GUSTY WINDS. HOWEVER MUCH COOLER TEMPERATURES SHOULD KEEP RELATIVE HUMIDITY LEVELS ELEVATED ENOUGH TO AVOID THE NEED FOR FIRE WEATHER HIGHLIGHTS. PROTON && .HYDROLOGY... CREEKS AND STREAMS IN FAR NORTHEAST MONTANA HAVE RISEN OVER THE LAST FEW DAYS IN RESPONSE TO SNOW MELT IN MONTANA AND SOUTHERN SASKATCHEWAN. ALTHOUGH SATELLITE IMAGERY HAVE SHOWN A SIGNIFICANT DECREASE IN THE SNOW COVER ACROSS THE REGION...THE POPLAR RIVER... THE EAST FORK OF THE POPLAR RIVER AND THE BIG MUDDY CREEK WILL LIKELY MAINTAIN HIGHER WATER LEVELS INTO EARLY MAY AS THE REMAINING SNOW MELTS. MINOR SMALL STREAM AND LOW LAND FLOODING WILL BE POSSIBLE. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 28, 6:37 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 637 AM MDT SUN APR 28 2013 MTZ016>027-059>062-291100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 637 AM MDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS ARE EXPECTED ON MONDAY AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON...WITH AREAS NORTH AND WEST OF FORT PECK LAKE EXPERIENCING THE STRONGEST WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:42 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 54 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.